MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: the device was visually inspected, and it was found in good condition.The magnetic sensor was tested on carto and the catheter was properly visualized and no errors were observed.Then, the force sensor was tested, and it was working properly.The force values were observed within specifications.Then, electrical testing was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, the irrigation and deflection test were performed, and it was found within specifications, the catheter was irrigating and deflecting correctly.A manufacturing record evaluation was performed for the finished device 30262712m number, and no internal actions related to the complaint was found during the review.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an atrial tachycardia (at) ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and ez steer¿ nav bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, post ablation phase, during use of both the thermocool® smart touch¿ bi-directional navigation catheter and ez steer¿ nav bi-directional electrophysiology catheter, a cardiac tamponade was discovered and confirmed by echocardiogram.The physician performed a pericardiocentesis and an unknown amount of fluid was removed.The patient was stable and was transferred to the intensive care unit (icu) for observation.It is unknown if the patient required extended hospitalization or the outcome of the adverse event.The physician was unsure of what caused the event.However, the fluid that was collected after the pericardiocentesis was mostly clear.It was thought to have been from the thermocool® smart touch¿ bi-directional navigation catheter.The patient had a preprocedural diagnosis of supraventricular tachycardia (svt) and ended up as an atrial tachycardia (at).No transseptal puncture was performed.The overall time for ablation at the site of injury was 13 minutes and 48 seconds.The catheter was zeroed after the initial warm-up phase post catheter connection to the carto® 3 patient interface unit.The carto® 3 system did not indicate to re-zero the catheter.Based on the provided image, the ablation settings were 60 sec duration, temperature cut-off 43 degrees and impedance cut-off 50-250.The flow was set for 17 ml/min for under 30 watts of power.No error messages were observed on any biosense webster, inc.Equipment during the procedure.On october 22, 2019, the biosense webster, inc.Product analysis lab received both devices for evaluation and it was reported that upon initial visual inspection, there was no visual damage or anomalies that were observed.

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9292192
Report Number2029046-2019-03864
Device Sequence Number1864621
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2022
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30262712M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;